Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Dec 30, 2021, 3:14 PM EST for Evans County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2021, 3:14 PM EST (20:14 UTC)
- Expired
- Dec 30, 2021, 3:45 PM EST
- In force
- 31 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Evans County, GA
The radar
The Charleston,SC radar (KCLX), 93 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523
WWUS82 KCHS 302014
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
314 PM EST Thu Dec 30 2021
GAZ115-302045-
Evans-
314 PM EST Thu Dec 30 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS COUNTY...
At 313 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm near Bellville, or near Claxton, moving east at
25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Claxton, Hagan, Daisy and Bellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3227 8188 3223 8181 3220 8181 3217 8178
3213 8178 3211 8176 3209 8172 3204 8177
3205 8189 3207 8197 3221 8201
TIME...MOT...LOC 2013Z 263DEG 22KT 3209 8196
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
NEDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Dec 30, 12:47 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Dec 30, 12:47 PM EST, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Charleston SC 1247 PM EST Thu Dec 30 2021 .SYNOPSIS... High pressure will generally prevail until a strong cold front moves through Sunday. Much colder high pressure will then return into the middle of next week. && .NEAR TERM /THROUGH TONIGHT/... We made some minor changes to the POP/Wx grids based on radar trends and the new round of models. Otherwise, the mid-levels consist of southwesterly flow overhead. At the surface, the main frontal zone is displaced well to the west and northwest of the forecast area, but a large warm sector will persist. Within the warm sector, there is a notable surge of low-level ThetaE progged for this afternoon that will help to focus the potential for thunderstorm development from west to east into the forecast area. Likewise, the area of upstream convection will continue to draw approach our area this afternoon. High temperatures are still on track to hit the upper 70s to lower 80s. This should allow for plentiful surface destabilization across the forecast area. Through the mid to late afternoon, the best coverage should be across southeast South Carolina with this zone of coverage then gradually slipping further south into the evening. Southwest winds will remain breezy, gusting to around 20 mph. Severe potential: Thunderstorms will overspread the area from the west this afternoon and evening. There will be the potential for isolated severe weather. SPC Mesoscale Analysis indicates MLCAPE values 1,000-1,500. This instability will be coincident with bulk shear on the order of 40-50 kt. Wind profiles don't show too much veering, though there should be enough in the low-levels to help produce some interesting storm structure and a low end tornado threat. The main risk remains damaging winds. Though, colder temperatures aloft could also lead to some hail. Tonight: Showers and isolated thunderstorms will persist for much of the evening before the focus shifts offshore through the overnight. There will still be a potential for severe thunderstorms in the evening, but that threat will steadily diminish with time as instability wanes. Expect yet another very mild night with lows remaining well above normal high temperatures for late December. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... Friday and Saturday: At the surface, a stalled front will remain positioned north of the forecast area Friday before lifting north as a warm front Saturday. Aloft, a mid-level anticyclone positioned south of the Florida Keys will produce slight ridging over the forecast area. Isolated to scattered showers are possible Friday as the aforementioned front lingers in the vicinity. Saturday features a dry forecast. Temperatures will continue to be well above normal. The high temperature forecast features upper 70s to near 80. Overnight lows are forecast to be in the mid 60s. These temperatures could break record highs as well as record high minimums. See the Climate section for more details. Sunday: A potent mid to upper-level trough will swing through the eastern CONUS accompanied by its surface low pressure system. The low pressure system will remain far north of the forecast area, however it's associated cold front will advance through the region. Models have been consistent in bringing a band of showers and thunderstorms through the forecast area, most likely in the afternoon or evening hours. Model trends will need to be monitored for the potential for strong to even severe thunderstorms associated with this front. While ML CAPE values are predicted to be less than 1000 J/kg, this system has some impressive dynamics and forcing that could contribute to the formation of strong to severe thunderstorms. Both the GFS and the ECMWF have lifted index values that would support a marginally to moderately unstable environment, along with K Index values between 30 and 35C, indicative of the potential for thunderstorm formation. Flooding rainfall is not a major concern, as models are depicting this system to be fast moving, therefore any heavy rainfall should be short lived. Temperatures are forecast in the mid 70s, with some upper 70s along the Altamaha River. Dew points will be in the mid 60s, a rather juicy airmass for late December. Temperatures post FROPA will plummet, with overnight lows much colder - mid to upper 30s across the region, with a few far inland locations below freezing. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... High pressure will build in at the surface and persist through late week, when a cold front could approach the region. Broad troughing will prevail aloft. A much cooler and drier airmass will be in place through the first part of the week, before warming to above normal by Thursday. Prevailing high pressure will support a dry forecast until late in the period when isolated showers are possible with an approaching cold front. Temperatures to start the week will be in the 50s, warming to the upper 60s by the end of the period. Overnight lows will follow the same warming trend, starting off near or even below freezing and warming to the 40s by the end of the period. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... 18Z TAFs: Periods of MVFR ceilings and gusty winds will persist through this afternoon. Showers and occasional thunderstorms are expected late this afternoon into the evening. The more likely impacts are for KCHS and KJZI, where we have a TEMPO group. Though, amendments probably will be needed for all of the TAFs based on future radar trends. The showers/thunderstorms end after midnight. Then, ceilings are expected to drop to IFR and persist through daybreak Friday. Extended Aviation Outlook: Flight restrictions are possible in morning low stratus/fog Friday and Saturday as well as with showers/thunderstorms Sunday. A strong cold front moving through Sunday will also cause gusty southwesterly winds. && .MARINE... Today through tonight: Southwest flow will prevail across the local waters through tonight, with wind speeds mostly peaking around 15 knots. Speeds into the 15-20 knot range will be possible at times, mainly for the Charleston County waters and the outer Georgia waters. Seas will average 2-3 feet most of the time, but could be up to 4 feet during the periods of strongest winds. Also of note, thunderstorms could develop across land areas this afternoon and then move to the coast and across the coastal waters through the evening hours. Strong wind gusts and lightning will be the main threats. Friday through Tuesday: The coastal waters will remain on the northwestern periphery of surface high pressure through Saturday. A strong cold front will move through on Sunday. High pressure will build back in Monday. Tranquil marine conditions will prevail through Saturday. Starting Saturday night, ahead of the strong cold front, winds will begin to surge and marine conditions will deteriorate. Small Craft Advisories will likely be needed for most, if not all, of the coastal waters, including the Charleston Harbor. There is the potential for some Gale force winds overnight Saturday into Sunday. Trends will need to be monitored. Conditions will slowly improve Monday into Tuesday. Sea fog: A warm and moist air mass will remain in place across the local Atlantic waters into Sunday and as a result some sea fog could eventually develop over the cooler near shore waters. Also, some land fog could advect into the marine area. Dense Fog Advisories will be possible if any dense fog develops and becomes widespread enough. && .CLIMATE... Record Daily High Max Temps Dec 30: KCHS 82 (2015) KCXM 78 (2015) KSAV 83 (2015) Dec 31: KCHS 78 (1996, 1984) KCXM 77 (1996) KSAV 80 (2015, 1973) Jan 1: KCHS 80 (1952) KCXM 78 (1952) KSAV 83 (2019) Jan 2: KCHS 81 (2017) KCXM 77 (1952, 1916) KSAV 79 (2019, 2017, 1952) Record Daily High Min Temps Dec 31: KSAV 66 (2015) Jan 1: KCHS 61 (2019, 1973) KCXM 62 (2019) KSAV 62 (2019) Record Warmest Decembers KCHS 63.5 (2015), 58.8 (1971), 57.1 (1984) KCXM 63.4 (2015), 61.3 (1931), 59.5 (1971) KSAV 64.2 (2015), 62.8 (1931), 60.6 (1971) && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM...CPM LONG TERM...CPM AVIATION...CPM MARINE...CPM CLIMATE...
Hazardous weather outlook, Dec 30, 3:46 AM EST, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 346 AM EST Thu Dec 30 2021 AMZ330-GAZ087-088-099>101-SCZ040-042>045-047>052-310900- Charleston Harbor-Jenkins-Screven-Candler-Bulloch-Effingham- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 346 AM EST Thu Dec 30 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Severe Thunderstorms: Isolated thunderstorms are expected to move into portions of southeast South Carolina and southeast Georgia later today. Damaging wind gusts will be the primary threat, but there will also be a low end tornado threat as well. The primary time period for severe thunderstorms will be late this afternoon through the early evening hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-352-354-374-310900- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 346 AM EST Thu Dec 30 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gales: A strong cold front is expected to move through the Atlantic coastal waters Sunday night. Behind the front, strong winds are expected to develop with a period gale force gusts possible. Gale Watches and Warnings could eventually be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ114>119-137>141-310900- Tattnall-Evans-Inland Bryan-Coastal Bryan-Inland Chatham- Coastal Chatham-Long-Inland Liberty-Coastal Liberty-Inland McIntosh- Coastal McIntosh- 346 AM EST Thu Dec 30 2021 This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Dec 30, 2:46 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Charleston SC
246 PM EST Thu Dec 30 2021
SCZ045-302015-
Inland Berkeley-
246 PM EST Thu Dec 30 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
At 245 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Southern Lake Moultrie, or 7 miles northwest
of Moncks Corner, moving east at 35 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Moncks Corner, Saint Stephen, Bonneau, Jamestown, Southern Lake
Moultrie, Eadytown, Cross and Northern Lake Moultrie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3343 7987 3343 7988 3340 7986 3337 7980
3338 7979 3332 7974 3332 7970 3330 7965
3321 7964 3319 8015 3342 8015 3344 7988
TIME...MOT...LOC 1945Z 264DEG 32KT 3329 8007
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NEDSpecial weather statement, Dec 30, 2:56 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Charleston SC
256 PM EST Thu Dec 30 2021
GAZ114-302030-
Tattnall-
256 PM EST Thu Dec 30 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY...
At 256 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Reidsville, moving east at 35 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Reidsville, Collins, Manassas, Gordonia Altamaha State Park and
Mendes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3211 8220 3216 8218 3219 8219 3220 8201
3208 8198 3201 8183 3200 8184 3197 8222
TIME...MOT...LOC 1956Z 264DEG 31KT 3207 8213
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
NEDSpecial weather statement, Dec 30, 3:14 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
314 PM EST Thu Dec 30 2021
GAZ115-302045-
Evans-
314 PM EST Thu Dec 30 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS COUNTY...
At 313 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm near Bellville, or near Claxton, moving east at
25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Claxton, Hagan, Daisy and Bellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3227 8188 3223 8181 3220 8181 3217 8178
3213 8178 3211 8176 3209 8172 3204 8177
3205 8189 3207 8197 3221 8201
TIME...MOT...LOC 2013Z 263DEG 22KT 3209 8196
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NEDThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 2:46 PM EST | Special Weather Statement | CHS | Berkeley | 29 min |
| Dec 30, 3:25 PM EST | Special Weather Statement | CHS | Allendale | 35 min |
| Dec 30, 4:00 PM EST | Special Weather Statement | CHS | Colleton | 30 min |
| Dec 30, 4:11 PM EST | Severe Thunderstorm Warning | CHS | Colleton | 25 min |
| Dec 30, 4:27 PM EST | Special Weather Statement | CHS | Allendale | 48 min |
| Dec 30, 4:49 PM EST | Special Weather Statement | CHS | Berkeley | 26 min |
| Dec 30, 4:55 PM EST | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 32 min |
| Dec 30, 5:40 PM EST | Special Weather Statement | CHS | Hampton | 35 min |
| Dec 30, 2:56 PM EST | Special Weather Statement | CHS | Tattnall | 34 min |
| Dec 30, 4:39 PM EST | Special Weather Statement | CHS | Tattnall | 36 min |
| Dec 30, 5:05 PM EST | Tornado Warning | CHS | Evans, Tattnall | 25 min |
| Dec 30, 5:23 PM EST | Special Weather Statement | CHS | Evans | 37 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.